Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jul 3, 2021, 3:45 PM MDT for Franklin County, Oneida County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 3:45 PM MDT (21:45 UTC)
- Expired
- Jul 3, 2021, 4:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Pocatello, ID
Counties Franklin County, ID, Oneida County, ID
The radar
The Salt Lake City radar (KMTX), 106 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 2857 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786 WWUS85 KPIH 032145 SPSPIH Special Weather Statement National Weather Service Pocatello ID 345 PM MDT Sat Jul 3 2021 IDZ057>062-032230- Franklin/Eastern Oneida Region ID-Bear Lake Valley ID- Bear River Range ID-Marsh and Arbon Highlands ID- Raft River Region ID-Blackfoot Mountains ID- 345 PM MDT Sat Jul 3 2021 ...SPECIAL WEATHER STATEMENT... At 342 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Holbrook Summit, or 15 miles west of Malad, moving east northeast at 15 to 20 mph. Winds in excess of 30 mph will be possible with this storm. Also, expect small hail and moderate to heavy rainfall. Runoff from this rainfall is possible. Locations impacted include... Preston, Malad, Swanlake, Grace, Franklin, Downey, Thatcher, Oneida Narrows Reservoir, Pleasantview, Cherry Creek Rest Area, Holbrook Summit, Dayton, Weston, Clifton, Oxford, Minnetonka Cave, Mapleton, Mink Creek, Samaria and Riverdale. LAT...LON 4200 11255 4233 11268 4261 11157 4200 11148 TIME...MOT...LOC 2142Z 246DEG 13KT 4225 11255 $$ TW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:54 PM MDT, 51 minutes earlier.
Area forecast discussion, Jul 3, 2:54 PM MDT, 51 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 254 PM MDT Sat Jul 3 2021 .SHORT TERM...Today through Monday. High pressure ridging builds in slightly from the south today. Residual moisture will allow for continued thunderstorms this afternoon but they should be more isolated in nature and in the mountains, especially for our southern and eastern areas. Our northern areas will see isolated to, possibly, scattered showers and thunderstorms this afternoon. Our western valleys may see isolated thunderstorms as well this afternoon into early evening. Tomorrow, Sunday, expect isolated showers and thunderstorms over most of the area with scattered coverage likely in the central mountains as a trough moves through the area. The thunderstorms over the eastern Central mountains and Montana divide have a good chance of continuing overnight. This trough Sunday will come up from Nevada and move through the high pressure moving northeast bringing monsoon moisture with it. This trough will break down the ridge slightly. Expect very warm temperatures from high pressure and flow from the southwest today and Sunday. Heat highlights remain in effect today and tomorrow for the eastern Magic Valley, southwest areas, and the southern Snake plain. Monday high pressure starts to rebound/build back in from the west and south. There will be enough instability and residual moisture for afternoon isolated showers and thunderstorms mainly over the Upper Snake highlands. Wyatt .LONG TERM...Tuesday through Saturday. Extended models continue to advertise generally very hot and dry conditions through the period and into week two. A trof is expected to brush by well to the north Wednesday into Thursday. Ahead of this trof on Tuesday and Wednesday, we are forecasting temperatures warmer than we have seen for the last week or so. As a result heat headlines will likely be needed for those days. The trof Wednesday/Thursday isn't expected to provide any moisture, but winds will kick up and temperatures should take a temporary drop on Thursday only. Wednesday and Thursday winds and relative humidity may be critical enough to warrant fire weather headlines. Please fire discussion for more information. During the end of the week and over the weekend the four corners high retrogrades west a bit into Nevada and builds the highest 5H values of the next 10 days. Temperatures will have no trouble rebounding again by early weekend. There is no rain in the forecast during the extended period. Crawford && .AVIATION...Conditions are VFR today and, like yesterday, winds aren't particularly strong outside of storm activity. Have already amended the 18Z TAFs to increase coverage of VCSH with CBs at SUN, BYI AND PIH TAFs, and will have to keep an eye on where development progresses. With sunset will come a dissipation of the convection. Tomorrow we will likely see increased coverage of storms, so they are included again in the SUN TAF. Crawford && .FIRE WEATHER...A ridge of high pressure will partially rebound across the region today with lingering moisture supporting isolated thunderstorm coverage mainly centered over Mackay to Spencer and Jackpot to Malta this afternoon and evening. Isolated coverage is is possible in the mountains of the Southern and Southeastern Highlands (zones 427 and 413) this afternoon as well. A disturbance shifting east through SRN Canada Sunday combined with monsoon moisture rotating north out of Nevada should boost the thunderstorm activity to scattered coverage and Red Flag conditions Sunday afternoon and evening focused primarily from Mackay to Spencer and Jackpot to Rockland/Holbrook. There is a weak threat that some of that activity may continue through the overnight hours over Island Park and Bear Lake as well. By Monday, the disturbance should be well east of the region while lingering moisture over the eastern highlands supports isolated thunderstorm development while the ridge begins to expand north through Nevada into SW Idaho. By Tuesday, the ridge is in full control with little in the way of any convective activity anticipated while temperatures begin to warm significantly. A second disturbance advances east along the Canadian border Wednesday/Thursday which will result in the break down of the upper ridge with dry conditions and a fair chance of seeing elevated wind issues across the central mountains Wednesday and the Snake River Plain Thursday. The ridge rebounds once again Friday into Saturday with temperatures soaring even higher. The models are hinting at a slight risk of monsoon moisture and thunderstorm activity developing under the ridge Saturday afternoon. Wyatt/Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM MDT Sunday for IDZ054-056>059. Excessive Heat Warning until 9 PM MDT Sunday for IDZ051-055. &&
In the hours before
Special weather statement, Jul 3, 3:45 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pocatello ID 345 PM MDT Sat Jul 3 2021 IDZ057>062-032230- Franklin/Eastern Oneida Region ID-Bear Lake Valley ID- Bear River Range ID-Marsh and Arbon Highlands ID- Raft River Region ID-Blackfoot Mountains ID- 345 PM MDT Sat Jul 3 2021 ...SPECIAL WEATHER STATEMENT... At 342 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Holbrook Summit, or 15 miles west of Malad, moving east northeast at 15 to 20 mph. Winds in excess of 30 mph will be possible with this storm. Also, expect small hail and moderate to heavy rainfall. Runoff from this rainfall is possible. Locations impacted include... Preston, Malad, Swanlake, Grace, Franklin, Downey, Thatcher, Oneida Narrows Reservoir, Pleasantview, Cherry Creek Rest Area, Holbrook Summit, Dayton, Weston, Clifton, Oxford, Minnetonka Cave, Mapleton, Mink Creek, Samaria and Riverdale. LAT...LON 4200 11255 4233 11268 4261 11157 4200 11148 TIME...MOT...LOC 2142Z 246DEG 13KT 4225 11255 TW
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:19 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Jul 3, 5:21 PM MDT | Special Weather Statement | PIH | Franklin | 54 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.